MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STANDARD STEM 4 NON-CEMENTED; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STANDARD STEM 4 NON-CEMENTED; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Model Number 75002701
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 07/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after thr surgery had been performed on (b)(6) 2021, the patient experienced pain and fracture.This adverse event was treated with a revision surgery on (b)(6) 2021.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, after thr surgery had been performed on (b)(6) 2021, the patient experienced pain and fracture.This adverse event was treated with a revision surgery on (b)(6) 2021.The sl-plus standard stem 4 non-cemented (75002701) intended for use in treatment was not returned for investigation.An evaluation of the complained device could therefore not be conducted and the reported failure mode could not independently be confirmed.Based on the limited information provided, a thorough medical assessment could not be performed.A review of the complaint history revealed no additional complaint for the batch in question.A review of the batch record revealed no deviations from the standard manufacturing process that could have contributed to the reported issue.The ifu (lit.No.12.23 ed 05/16) lists the reported issue as a known possible side effect resulting from a hip arthroplasty.A review of the risk management documentation verifies the failure mode and severity of the reported issue.Based on the performed investigation, the reported failure mode could not be confirmed.A relationship between the reported event and the device cannot be confirmed.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.Due to insufficient information it is not possible to speculate about factors which could have contributed to the reported event.A root cause cannot be determined.The need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
SL-PLUS STANDARD STEM 4 NON-CEMENTED
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key12267408
Report Number9613369-2021-00336
Device Sequence Number14717979
Product Code KWY
UDI-Device Identifier07611996078664
UDI-Public07611996078664
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75002701
Device Catalogue Number75002701
Device Lot NumberI2126660
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;